INTRACTABLE POSTOPERATIVE SHOCK DUE TO UNSUSPECTED CORTICOSTEROID USE IN RECENT PAST: A RARE MEDICAL CRISIS

Dr. Indu Chawla, Dr. Poonam Yadav, Dr. Neetu Sareen, Dr. Bindu Kulshreshtha

Abstract


Abstract

A-54-year old lady developed hypotension after undergoing abdominal hysterectomy. Despite adequate fluid resuscitation, patient con􀆟nued to be hypotensive in postoperative period. She developed signs of surgical site infection on postoperative day six for which wound debridement was done. Patient's condition further deteriorated following wound debridement, requiring intravenous fluid boluses and noradrenaline infusion. Hypotension reappeared after weaning off noradrenaline. At this stage adrenal insufficiency was strongly suspected as pa􀆟ent also had hyponatremia. Diagnosis was confirmed by serum cortisol levels and ACTH stimulation test. Pa􀆟ent made complete and quick recovery once steroid replacement therapy was started. Detailed medication history revealed that patient had been taking prednisolone for more than six months for arthritis which she had stopped before admission to hospital for surgery.

Keywords: Hypotension; ACTH; Prednisolone; Noradrenaline


Full Text:

PDF HTML


Copyright © 2015 Indian Obstetrics and Gynaecology | All Rights Reserved